Hail, Manatee
- When
- June 15, 5:30 PM EST
- Where
- Manatee County, 4.84 mi S of Parrish
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 27.520, -82.430
Public reported quarter size hail along Fort Hamer Road and Fort Hamer Bridge near Manatee River.
Afternoon thunderstorms produce severe hail near Manatee River and Parrish in Manatee County and wind damage in Sarasota County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Afternoon thunderstorms produce severe hail near Manatee River and Parrish in Manatee County and wind damage in Sarasota County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 15, 2:32 PM EST, 2 hours 58 minutes earlier.
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
332 PM EDT Wed Jun 15 2022
...HEAT ADVISORY CONTINUES THROUGH 6PM THIS EVENING FOR LEVY
COUNTY...
.DISCUSSION...
Upper ridging remains over the SE US through Thursday, then shifts
west to over the south-central US for the weekend through early next
week. Meanwhile, an upper trough settles into the New England region
over the weekend, then digs south over the west Atlantic into early
next week. At the surface, weak ridging meanders over the state from
the Atlantic through the end of the week, with a weak boundary
settling into the area and dissipating over the weekend. Weak
ridging then builds back into the area from the N and NE for early
next week.
Heat will be the main concern through Friday, with a heat advisory
likely for much of the area for tomorrow afternoon, and high
temperatures reaching into the upper 90s, especially across the
northern half of the area. Scattered afternoon thunderstorms will
also be possible each day. The heat lets up a bit, but still lower
to mid 90s continue through the weekend and into early next week,
with lows dropping into the 70s overnight. Scattered thunderstorms
will also be possible each afternoon/evening.
&&
.AVIATION...
Winds will continue to turn onshore with the afternoon sea breeze
and increase to 8-10kts. Scattered thunderstorms will develop
generally 20-02z, and then should dissipate/push offshore. Winds
then become light again after 02z-14z, then begin to increase again
thereafter. VFR will prevail, but MVFR to IFR possible in any
storms.
&&
.MARINE...
Light winds and seas will be in place for the next several days as
weak pressures remain over the area. Diurnal sea breeze circulations
will dominate the flow, with scattered thunderstorms possible
mainly in the evening and early morning hours each day as storms
push offshore. No headlines expected through the period.
&&
.FIRE WEATHER...
No concerns. Afternoon humidities remain above critical thresholds
through the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 79 95 78 94 / 40 40 10 10
FMY 77 93 75 92 / 40 50 10 30
GIF 76 97 75 95 / 30 40 0 20
SRQ 77 95 74 93 / 40 40 10 20
BKV 75 98 73 97 / 30 40 10 10
SPG 81 94 79 92 / 40 40 10 10
&&
Sea Breeze Thunderstorm Regime For Wednesday: 2
Sea Breeze Thunderstorm Regime For Thursday: 2
For Additional Information On Sea Breeze Regimes go to
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for Coastal Levy-
Inland Levy.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Hubbard
DECISION SUPPORT/UPPER AIR/CLIMATE...GiarratanaSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
539 PM EDT Wed Jun 15 2022
FLZ052-152230-
Polk FL-
539 PM EDT Wed Jun 15 2022
...A strong thunderstorm will impact portions of central Polk County
through 630 PM EDT...
At 539 PM EDT, Doppler radar was tracking a strong thunderstorm near
Poinciana, or 10 miles south of West Lake Toho. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winter Haven, Haines City, Lake Wales, Poinciana, Lake Alfred,
Dundee, Lake Hamilton, Highland Park, Waverly and Babson Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2807 8137 2804 8136 2801 8138 2804 8143
2806 8144 2806 8146 2805 8146 2800 8142
2800 8139 2797 8136 2784 8155 2813 8171
2816 8152 2814 8152 2814 8146 2809 8145
2808 8136 2807 8135
TIME...MOT...LOC 2139Z 073DEG 4KT 2807 8145
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
617 PM EDT Wed Jun 15 2022
FLZ151-155-160-251-255-260-152300-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-
Inland Sarasota FL-Coastal Sarasota FL-Inland Hillsborough FL-
617 PM EDT Wed Jun 15 2022
...A strong thunderstorm will impact portions of Manatee,
southwestern Hillsborough and northwestern Sarasota Counties through
700 PM EDT...
At 617 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lakewood Ranch, or 13 miles northeast of Sarasota. This storm was
nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sarasota, Bradenton, Palmetto, Anna Maria, Greater Sun Center, South
Gate Ridge, Lake Sarasota, Saint Armands Key, North Sarasota,
Memphis, West Samoset, Southgate, Gulf Gate Estates, The Meadows,
Parrish, South Sarasota, Kensington Park, Lakewood Ranch, Ellenton
and Sarasota Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2758 8277 2760 8276 2759 8276 2762 8271
2766 8267 2773 8250 2771 8226 2733 8205
2727 8206 2710 8251 2756 8279
TIME...MOT...LOC 2217Z 072DEG 3KT 2742 8234
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TBWThe Tampa radar (KTBW), 21 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Public reported quarter size hail along Fort Hamer Road and Fort Hamer Bridge near Manatee River.
Broadcast media relayed video of multiple large downed tree branches and powerlines near Old Bradenton Road and 43rd Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1026934, 1026938.